MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134701
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Incorrect, Inadequate or Imprecise Result or Readings (1535); Detachment of Device or Device Component (2907); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation afib ¿ persistent ablation procedure with a thermocool smarttouch sf (stsf) and the catheter end was pulled out leaving its wires exposed.The report indicated that the patient was prepped and draped in normal fashion.The stsf ablation catheter was advanced into the patient as normal, and a fast anatomical mapping (fam) of the right atrium was created.The transeptal puncture was performed and the stsf was advanced into the left atrium where it was zeroed appropriately.Upon ablation, there were extremely high force readings.Upon re zeroing, the catheter functioned as normal while delivering more ablations.Then, during one ablation, the catheter disappeared off the screen and then appeared in a different location.It did resolve after a few seconds and returned to its accurate position.Force sensor error then appeared on carto.After unplugging and re-plugging the error persisted.Then, as the physician disconnected the catheter from the cable, the catheter end was pulled out leaving its wires exposed and the cable still connected.After disconnecting the catheter and replacing it with a new one, the error was resolved on carto, and there were no further issues.The case continued as normal.The surgery was delayed by ten minutes due to the reported event.The procedure was successfully completed.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on 26-feb-2026, it was noted that the wrong h 6.Medical device problem code of material protrusion / extrusion (a0411) was submitted on the initial mw report.The correct code is detachment of device or device component (a0501) which is not mdr reportable.Therefore, h6.Medical device problem code has been updated on this report, and this event is no longer considered mdr reportable.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24320399
Report Number2029046-2026-00451
Device Sequence Number15935432
Product Code LPB
UDI-Device Identifier10846835009774
UDI-Public(01)10846835009774(17)280121(10)31542277L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134701
Device Lot Number31542277L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK CABLE; UNK_CARTO 3
Patient SexUnknown